Bad Sculptra Experience

Had Sculptra to fill in fat loss in cheeks and...

Had Sculptra to fill in fat loss in cheeks and temples due to age and exercise. I have never had an allergic reaction to anything except poison ivy as a child but 5 months after the last Sculptra session(I had 3 and always followed the 5/5/5/rules) I now have nodules & large hard lumps under my skin and swelling of the face. I also used a board cert, plastic surgeon with much experience injecting Sculptra and other fillers. One never knows what reaction you will have with sculptra. I was put on a Methylpred pak which resolved it as long as I was taking it, I mean totally reversed the problem, no swelling or nodules or hard lumps but as soon as I finished the 6 day rx the problem came right back. Face very swollen/hard lumps and nodules. I am now on 100 mg Doxycycline 2X day to see if that helps. If not it will be cortisone injections into the area to hopefully dissolve it. No, this is definately not worth it. Should have used a reversible injection but was told that Sculptra was very safe now due to proper way of injection technique and dilution. I researched it a long time and can't believe I am one of the few with this problem. I am very healthy and a normal weight so I look ridiculous with this swollen face. I am devastated by this whole experience and will be lucky to ever have this resolved with a good outcome.

I'm glad you posted. I have been considering Sculptra for a couple of years. I have been happy with other fillers, but Sculptra seems to give volume in places other fillers can't go. But, what happened to you certainly could happen to anyone. It's not worth the risk to me. Thanks again for posting, hope the worst is over for you.
Reply
Update on my Sculptra experience: My face is now back to normal. I can still feel the lumps and nodules somewhat under the skin but am hopeful the swelling won't come back. I consulted with a facial plastic surgeon and he informed me that I would never be rid of the lumps and nodules unless I had them removed which would leave me disfigured. He says Sculptra should never be used in the face and that the "new and improved way of injecting Sculptra" is just a bunch of nonsense. He is disgusted with all the false advertisement. I hope you decide against Sculptra and don't let anyone talk you into it!
Reply
bjt27 your physician is correct. Sculptra is very dangerous and people are getting bumps 3 years after injections. My question is what is causing this delayed onset?
Reply
Name not provided

My doctor is concerned and is helping me with this problem

5 out of 5 stars Overall rating
5 out of 5 stars Doctor's bedside manner
5 out of 5 stars Answered my questions
5 out of 5 stars After care follow-up
5 out of 5 stars Time spent with me
5 out of 5 stars Phone or email responsiveness
5 out of 5 stars Staff professionalism & courtesy
5 out of 5 stars Payment process
5 out of 5 stars Wait times
Was this review helpful?